Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
179 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Could pregnancy test be wrong due metformin and folic acid?

Had 3 miscarriages, and have PCOS and gene mutation. A month ago had saline scan. Now my period is 5 days late - after they have been regular for over 6 months. Negative preg test 3 two days ago, but gynacologist said that if i am preg should take asprin and heparin injection straight away because of gene mutation. Probably am not pregnant but frightened because have lost every time just befor 6 weeks. Could the preg taest be wrong because i m taking metformin 850mg twice a deay and 5mg of folic acid ? or am I just in a panic? very confused and distressed ?
Thu, 13 Aug 2020
Report Abuse
General & Family Physician 's  Response
Hi,

Metformin and folic acid does not interfere with your pregnancy test. Hence, do not worry. Repeat pregnancy test after 5 days since the test taken after 10 days of missed period is more sensitive and avoids any false positive results.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Saranya Ramadoss, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Recent questions on Heparin


Could pregnancy test be wrong due metformin and folic acid?

Hi, Metformin and folic acid does not interfere with your pregnancy test. Hence, do not worry. Repeat pregnancy test after 5 days since the test taken after 10 days of missed period is more sensitive and avoids any false positive results. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Saranya Ramadoss, General & Family Physician